Is It Just Me?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

andorable
Veteran Member


Date Joined Jun 2005
Total Posts : 981
   Posted 6/9/2010 5:29 AM (GMT -7)   
Hi All,
I finally got my humira approved and started on it yesterday, I have been on humira before a couple of years ago for crohns/colitis but it didn't work for that since I ended up with and ileostomy and proctocolectomy, but then I was diagnosed with RA and am currently on methotrexate injections which is not working so my rheumy wanted me back on humira combined with methotrexate since my joints are still severely inflamed. I do remember humira shots had a sting to them but I seriously don't recall it being as bad as it was yesterday, wow talk about sting big time. Am I just getting soft in my old age? Or is it everyones experience? The methotrexate shots don't hurt at all so I don't think its the way I inject it I also made sure I warmed up the humira a bit before I injected it, but even a day later my tummy feels so bruised. I have heard some people also put ice on the site before injecting, does that help? One thing I am grateful for is that its not a weekly injection, every 2 weeks is definately going to be enough yeah . The things we go through, Seriously somethings gotta give. Hope you are all well and having a pain free day,
Take care
Doreen

golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 6/9/2010 5:49 PM (GMT -7)   
My memory is if you let the pen warm up a bit first it doesn't hurt as much, if its straight from the fridge it was terrible. I also changed to injections instead of the injector pen as I had more control of the shot, could go in slower and stop the bruising. Good luck with it all, golitho

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2325
   Posted 6/10/2010 10:42 AM (GMT -7)   
I always left my pen out for 30 minutes and sometimes it was just a prick sensation and sometimes yeow! I asked Abbott Laboratories and they said if you hit a nerve ending (which there is no way to tell looking at yourself) it will be yeow! Do you keep a map of your injections sites? Of course you have to rotate around but if you mark your spots when you have pain maybe you can avoid them. :)

pksmdrag
Regular Member


Date Joined Mar 2010
Total Posts : 72
   Posted 6/10/2010 5:48 PM (GMT -7)   
Hi Doreen - I have been on Humira since I think about September. Anyway, it does sting. Also, I don't inject into the abdomin, I do my thighs. I, too, warm it up for about 20 minutes. Make sure the rubbing alcohol has dried. I think some injections will hurt more than others. Good luck.

Kim

andorable
Veteran Member


Date Joined Jun 2005
Total Posts : 981
   Posted 6/10/2010 7:12 PM (GMT -7)   
Thanks for the handy hints I will try those too. :-)

andorable
Veteran Member


Date Joined Jun 2005
Total Posts : 981
   Posted 6/10/2010 7:12 PM (GMT -7)   
Thanks for the handy hints I will try those too. :-)

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 6/11/2010 6:58 PM (GMT -7)   
Humira is an acidic liquid and so is likely to hurt more then some other injections.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:19 PM (GMT -7)
There are a total of 2,733,372 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
264 Guest(s), 3 Registered Member(s) are currently online.  Details
ImStrongerThanPain, bluelyme, roisin86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer